Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 39, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Mar 26, 2026, 7:35 PM EDT for Warren County, Pennsylvania. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2026, 7:35 PM EDT (23:35 UTC)
- Expired
- Mar 26, 2026, 8:15 PM EDT
- In force
- 40 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Warren County, PA
The radar
The Buffalo radar (KBUF), 133 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:36 PM EDT | TSTM WND DMG | 1 Wsw Spring Creek, PA | Tree Down Rte 426 and Blue Eye Rd. |
| Mar 26, 7:39 PM EDT | TSTM WND DMG | 4 Nw Tidioute, PA | Tree across Buckley Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199
WUUS51 KCTP 262335
SVRCTP
PAC123-270015-
/O.NEW.KCTP.SV.W.0039.260326T2335Z-260327T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
735 PM EDT Thu Mar 26 2026
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Warren County in north central Pennsylvania...
* Until 815 PM EDT.
* At 734 PM EDT, severe thunderstorms were located along a line
extending from Spring Creek to near Titusville, moving east at
55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Warren, Sheffield, Youngsville, Spring Creek, Scandia, Grand
Valley, Warren South, Garland, Kinzua Dam, Chapman State Park,
Tidioute, and Starbrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay inside a well built structure and keep away from windows.
&&
LAT...LON 4192 7961 4192 7892 4183 7892 4183 7895
4162 7896 4163 7961
TIME...MOT...LOC 2334Z 275DEG 64KT 4189 7958 4162 7978
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bauco2 follow-up statements
942
WWUS51 KCTP 262353
SVSCTP
Severe Weather Statement
National Weather Service State College PA
753 PM EDT Thu Mar 26 2026
PAC123-270015-
/O.CON.KCTP.SV.W.0039.000000T0000Z-260327T0015Z/
Warren PA-
753 PM EDT Thu Mar 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN WARREN COUNTY...
At 752 PM EDT, severe thunderstorms were located along a line
extending from Scandia to 11 miles northeast of Tionesta, moving east
at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Warren, Sheffield, Scandia, Warren South, Kinzua Dam, Chapman State
Park, Tidioute, Starbrick, and Clarendon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay inside a well built structure and keep away from windows.
&&
LAT...LON 4192 7922 4192 7892 4183 7892 4183 7895
4162 7896 4163 7944
TIME...MOT...LOC 2352Z 268DEG 69KT 4188 7908 4161 7928
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bauco343
WWUS51 KCTP 270006
SVSCTP
Severe Weather Statement
National Weather Service State College PA
806 PM EDT Thu Mar 26 2026
PAC123-270016-
/O.EXP.KCTP.SV.W.0039.000000T0000Z-260327T0015Z/
Warren PA-
806 PM EDT Thu Mar 26 2026
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY WILL
EXPIRE AT 815 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
&&
LAT...LON 4192 7922 4192 7892 4183 7892 4183 7895
4162 7896 4163 7944
TIME...MOT...LOC 0006Z 270DEG 64KT 4187 7880 4160 7900
$$
BaucoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:34 PM EDT, 5 hours 1 minute earlier. Its key messages:
- 1) Noticeable warmup this afternoon will precede rain and thunderstorms this evening, followed by a chilly/raw cool down for the end of the week into the last weekend of March.
Area forecast discussion, Mar 26, 2:34 PM EDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service State College PA 234 PM EDT Thu Mar 26 2026 .WHAT HAS CHANGED... * Did add a mention of localized severe storms with strong winds late this afternoon and early evening, mainly for northwest and north-central PA. && .KEY MESSAGES... 1) Noticeable warmup this afternoon will precede rain and thunderstorms this evening, followed by a chilly/raw cool down for the end of the week into the last weekend of March. && .DISCUSSION... KEY MESSAGE 1: Noticeable warmup this afternoon will precede rain and thunderstorms this evening, followed by a chilly/raw cool down for the end of the week into the last weekend of March. Strong warm and moist advection is well underway this afternoon across the Commonwealth, with temperatures climbing into/through the 70s in many locations. With surface dew points also on the rise (should reach the 50s by late afternoon, at least across northwest PA), we will destabilize the environment, to the tune of 300-600 j/kg of MLCAPE by later in the day. Shear profiles will also be strengthening, as 925-700 mb flow increases markedly into the early evening. Buoyancy and shear profiles alluded to above will create an environment supportive of at least isolated severe thunderstorms from roughly 4-9 pm, as a strong cold front pushes from north- south across the state. Damaging wind gusts will be the primary threat, with areas north of US-22/I-78 having the most risk. One good thing with this system is the probability of 0.5-0.75" rainfall, with locally higher amounts possible, particularly across the Alleghenies. Given long-term dryness in many parts of the state, such rainfall is certainly welcome. Later tonight and early Friday, the front should make its way south of the Mason-Dixon line, with strong low-level cold advection ensuing. As a result, Friday will be a much chillier day, with afternoon high temperatures a good 25-35 degrees lower than on Thursday, along with a stiff N-NW breeze. For much of the weekend, uneventful weather is foreseen, as a large surface high pressure system builds into the eastern states to bring dry weather. Temperatures will start out chilly on Saturday, with daytime highs only in the 30s and 40s across central PA. Sunday will begin a moderating trend, once the aforementioned high pressure system pushes off the east coast, and winds shift into the S and SW. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Active period for the next 24 hrs as a cold front moves through from N to S. TSRA just N of BFD as a shortwave trough is passing over LE. The front seems to be near DTW and through YYZ, marching steadily but slowly southward. Have placed VCTS at BFD starting at 20Z, but TS could (50%) arrive before, then have a couple hour break before more TS threatens. Have timed TS thru each site with a rough 3 hr window. LLWS threatens most sites for 4-6 hrs before the front moves through with the worst WS at JST with wind field around 50KT FL020. Some of the TS will contain hail and make significant downdrafts as they move through. The storm motion will be more west to east, likely riding along the front. Not dissimilar to a few days ago. The strong llvl winds will keep moisture flowing over the front and make numerous SHRA and a few TSRA behind the front. Cigs probably (60%) lower to IFR across the N at BFD shortly aft 00Z, and remain in place for most of the night. Drying N wind will help many other sites stay MVFR behind the front when it is not raining. The drier air and wind will also keep BR from becoming FG. The highest chance for IFR will be at BFD and JST. The morning should help all sites improve to VFR and be there for the rest of the day. Outlook... Fri...Gusty AM wind diminishing aftn. Otherwise VFR. Sat-Sun...VFR. Mon...SCT -SHRA with restrictions poss, mainly W. Tue...NMRS SHRA. TSRA poss W. && .CLIMATE... Record high temperatures for March 26th: Harrisburg 80 in 1921 Williamsport 78 in 1939 Altoona 79 in 1998 Bradford 73 in 2007 State College 76 in 1949 && .CTP WATCHES/WARNINGS/ADVISORIES... None. && WHAT HAS CHANGED...Jurewicz KEY MESSAGES...Jurewicz DISCUSSION...Jurewicz AVIATION...Dangelo CLIMATE...Steinbugl
Hazardous weather outlook, Mar 26, 4:22 AM EDT, 15 hours 13 minutes before
Hazardous Weather Outlook National Weather Service State College PA 422 AM EDT Thu Mar 26 2026 PAZ042-053-057>059-065-066-270830- Sullivan-Columbia-Dauphin-Schuylkill-Lebanon-York-Lancaster- 422 AM EDT Thu Mar 26 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-005-010-017-024-033-270830- Warren-McKean-Elk-Clearfield-Cambria-Somerset- 422 AM EDT Thu Mar 26 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with heavy rainfall are possible this evening into early tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-011-012-018-019-025>028-034>037-041-045-046-049>052-056-063- 064-270830- Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre- Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder- Montour-Northumberland-Perry-Cumberland-Adams- 422 AM EDT Thu Mar 26 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong thunderstorms with heavy rainfall are possible this evening into early tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.